Alert archive / North Dakota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 1, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Apr 17, 2005, 11:19 PM CDT for McHenry County, McLean County, Sheridan County, North Dakota. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 17, 2005, 11:19 PM CDT (04:19 UTC)
- Expired
- Apr 18, 2005, 12:00 AM CDT
- In force
- 41 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
Counties McHenry County, ND, McLean County, ND, Sheridan County, ND
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 4.3 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 595 J/kg
- Mixed-layer CIN
- -137 J/kg
- Mixed-layer LCL
- 1891 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KBIS 180419
SVRBIS
NDC049-055-083-180500-
/O.NEW.KBIS.SV.W.0001.050418T0419Z-050418T0500Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1119 PM CDT SUN APR 17 2005
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN MCHENRY COUNTY IN NORTH CENTRAL NORTH DAKOTA
NORTHEASTERN MCLEAN COUNTY IN SOUTH CENTRAL NORTH DAKOTA
NORTHWESTERN SHERIDAN COUNTY IN SOUTH CENTRAL NORTH DAKOTA
* UNTIL MIDNIGHT CDT
* AT 1111 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED NEAR BUTTE...OR ABOUT 44 MILES SOUTHEAST OF
MINOT...AND MOVING NORTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
KIEF AROUND 1135 PM CDT
BALFOUR AROUND 1145 PM CDT
DRAKE AROUND 1150 PM CDT
LAT...LON 4778 10081 4767 10061 4794 10026 4803 10047
4809 10061
$$
RSL1 follow-up statement
000
WWUS53 KBIS 180442
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1142 PM CDT SUN APR 17 2005
NDC055-180452-
/O.CAN.KBIS.SV.W.0001.000000T0000Z-050418T0500Z/
MCLEAN ND-
1142 PM CDT SUN APR 17 2005
...THE SEVERE THUNDERSTORM WARNING FOR MCLEAN COUNTY IS CANCELLED...
LAT...LON 4787 10080 4776 10036 4792 10024 4803 10047
4809 10061
$$
NDC049-083-180500-
/O.CON.KBIS.SV.W.0001.000000T0000Z-050418T0500Z/
SHERIDAN ND-MCHENRY ND-
1142 PM CDT SUN APR 17 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL MIDNIGHT CDT FOR
SOUTHEASTERN MCHENRY AND NORTH CENTRAL SHERIDAN COUNTIES...
AT 1129 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED NEAR BALFOUR...OR ABOUT 42 MILES SOUTHEAST OF
MINOT...MOVING NORTHEAST AT 25 MPH.
LAT...LON 4787 10080 4776 10036 4792 10024 4803 10047
4809 10061
$$
RSLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 17, 3:05 PM CDT, 8 hours 14 minutes earlier.
Area forecast discussion, Apr 17, 3:05 PM CDT, 8 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 305 PM CDT SUN APR 17 2005 .SHORT TERM... MODELS AGAIN IN GOOD AGREEMENT WITH FEATURES. FIRST CONCERN TODAY IS CHANCE CONVECTION DEVELOPING ALONG DRYLINE AND WARMFRONT WESTERN SOUTH DAKOTA CAN MOVE NORTH OF BORDER. CU DEVELOPING NOW FROM NE RAPID CITY SOUTH. AXIS OF BEST CAPE BUILDS NORTH INTO CENTRAL NORTH DAKOTA BUT STRONG CAPPING STILL PRESENT. WILL ADD CHANCE EVENING THUNDERSTORMS TO EVENING PERIOD OVER SOUTHERN PORTION OF CWA. NORTHERN COUNTIES WILL WAIT UNTIL MAIN SURFACE TROUGH MOVES FROM EASTERN MONTANA TO NORTH DAKOTA BORDER AFTER 05Z. ALL MODELS SIGNIFICANTLY WETTER THIS RUN WITH NEXT SYSTEM MOVING FROM DESERT SOUTHWEST ON TUESDAY...ESPECIALLY OVER SOUTHERN COUNTIES. BUMPED POPS FOR MONDAY NIGHT AND TUESDAY. TEMPERATURES COOL AS LONG WAVE TROUGH MOVES TO CENTRAL ROCKIES BUT CWA REMAINS IN SOUTHERN BRANCH WITH STRONG NORTHWEST FLOW ALOFT IN NORTHERN BRANCH NORTH OF BORDER. TEMPERATURES COOL TO NORMAL WITH HIGHS IN THE MID 50S AND LOWS NEAR FREEZING TUESDAY AND WEDNESDAY. .LONG TERM... THURSDAY THROUGH SUNDAY NIGHT...REGION FALLS UNDER A QUASI 500MB DEFORMATION FIELD COL OVER THE LONGTERM. GFS ADVERTISING HIGH PRESSURE RIDGING OVER THE SOUTHCENTRAL PLAINS...LOW PRESSURE ROTATING OVER THE GREAT BASIN AND EXTENDING TO JUST OFF THE CAL/OREGON PACIFIC COAST...AND ANOTHER UPPER LEVEL LOW OVER SOUTHEASTERN CANADA. LATER ON IN THE EXTENDED...THE RIDGING OVER SOUTHCENTRAL PLAINS MIGHT EXTEND JUST FAR ENOUGH NORTHWARD TO BUMP OUR TEMPS A LITTLE ABOVE AVERAGE. NO SIGNIFICANT PRECIP EVENTS ANTICIPATED. KEPT SLIGHT CHANCE OF POPS THURS INTO FRIDAY AS THERE MAY BE ENOUGH DYNAMIC AND MOISTURE TO TRIGGER SOME SHOWERS. LONG RANGE MODELS ARE STILL DIFFERING ON OVERALL TIMING AND PLACEMENT OF DYNAMICS AND UPPER LEVEL PRESSURE FIELDS...SO AGAIN MADE VERY LITTLE CHANGES TO THE REST OF THE EXTENDED FORECAST. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE && HW/NH
Hazardous weather outlook, Apr 17, 4:02 AM CDT, 19 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 402 AM CDT SUN APR 17 2005 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-180901- ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN- EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN- MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER- PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD- WELLS-WILLIAMS- INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN... DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN... WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON... HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT... BEACH AND ASHLEY 402 AM CDT SUN APR 17 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 12:24 AM CDT | Severe Thunderstorm Warning | BIS | Pierce | 66 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.